Arkansas, 2003

Hail in Arkansas, May 8, 2003

May 8, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 8, 8:02 AM CST, 1 hour 18 minutes earlier.

Area forecast discussion, May 8, 8:02 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
902 AM CDT THU MAY 8 2003

UPDATED FORECASTS FOR TORNADO WATCH #299 EFFECTIVE THROUGH 1 PM
TODAY.

.LZK...NONE.

51
Hazardous weather outlook, May 8, 9:19 AM CST, 1 minute before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1019 AM CDT THU MAY 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS NOW NEARLY STATIONARY IN CENTRAL ARKANSAS. THE FRONT
WILL LIFT SLOWLY NORTH TODAY AND WILL BE THE FOCUS FOR THUNDERSTORMS
ACROSS NORTHERN AND WESTERN ARKANSAS. DAMAGING WINDS AND LARGE HAIL
WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH A FEW TORNADOES.

THUNDERSTORMS WOULD BE MOST LIKELY DURING THE MORNING HOURS WITH THE
FRONT STILL IN THE STATE. FOR TODAY...THERE IS A CHANCE OF SEVERE
WEATHER IN THE NORTH AND WEST BUT SHOULD BE MORE ISOLATED THAN WHAT
HAS OCCURRED DURING THE LAST FEW DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE TREND IS TOWARD LESS SEVERE WEATHER IN THE COMING DAYS AS THE
EMPHASIS SHIFTS INTO THE CENTRAL PLAINS AND MID-MISSISSIPPI AND OHIO
VALLEYS. THERE IS VIRTUALLY NO CHANCE OF THUNDER IN THE FORECAST ON
FRIDAY...BUT SCATTERED THUNDERSTORMS SATURDAY/EARLY SUNDAY AHEAD OF
A COLD FRONT MOVING IN FROM THE WEST IS EXPECTED. DYNAMICS
SURROUNDING FRONT MOSTLY SWINGING TO THE NORTH...SO WIDESPREAD
SEVERE WEATHER NOT LIKELY IN ARKANSAS.

LOOKS WARM IN THE COMING DAYS WITH HIGH TEMPERATURES IN THE 80S/LOWS
IN THE 60S AND LOWER 70S. BEHIND FRONT ON SUNDAY...COOLER/DRIER AIR
WILL SPREAD INTO ARKANSAS FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

51

The radar

The Little Rock radar (KLZK), 104 km away, was scanning. The volume nearest the first event began at 15:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Van Buren

When
May 8, 9:20 AM CST
Where
Van Buren County, Dennard
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.750, -92.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361559.